MAUDE Adverse Event Report: MICROVENTION, INC. TRAXCESS GUIDEWIRE; WIRE, GUIDE, CATHETER

MICROVENTION, INC. TRAXCESS GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GW1420040
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: the inr team discovered, before the procedure, a thread like foreign body on the wire.The wire had not been in touch with anything before this was discovered.Patient status is good.
 
Additional Manufacturer Narrative
The device was discarded at the user facility and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.The alleged product issue/event as described could not be confirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: brand name in d1 was corrected.Items returned: n/a.Since the actual sample was not returned, investigation of it could not be performed.100% visual inspection is performed to confirm that there is no foreign substance or dirt on the peel pack.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: history investigation of the product with the involved product code/lot#: no anomaly was found in the manufacturing record and the shipping inspection record.Complaint system review: history investigation of the product with the involved product code/lot#: no other similar report was found in the past.Ifu review: warnings: the guidewire is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital and/or local government policy.Do not use if the packaging is breached or damaged.Inspect the guidewire prior to use for any irregularities or damage and discard if noted.The guidewire should be manipulated under fluoroscopic guidance.Do not advance or withdraw the guidewire when excessive resistance is met until the cause of resistance is determined.Observe the tip response when turning the guidewire and avoid turning in the same direction more than three times when the tip is stationary.Avoid kinking the tip of the guidewire, as damage to the guidewire might occur.Precautions: the guidewire has a lubricious surface and distal platinum coil section should be hydrated prior to use.Exercise care in handling the guidewire to reduce the chance of accidental damage.Do not expose the guidewire surface to organic solvents such as alcohol or medications, which might damage the guidewire coatings and/or cause the guidewire to loose lubricity.Potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, death, and thrombus formation.Avoid repeated bending at the same point in order to avoid damage or separation of the guidewire.Take precaution when manipulating the guidewire in tortuous vasculature to avoid damage to the guidewire.Directions for use: carefully insert the distal section of the guidewire into the catheter and advance.A guidewire insertion tool may be used to facilitate insertion of the guidewire distal tip through a y-adapter and into the catheter hub.Advance the hydrophilic guidewire until the distal tip is near the distal end of the catheter.Gently tighten the hemostatic y-connector to maintain position.Slip the torque device over the proximal end of the guidewire to the desired location.Secure the torque device in place by tightening the rotating knob.The torque device may be repositioned by loosening and retightening the rotating knob.During navigation in the vasculature, loosen the hemostatic y-connector, advance and rotate the guidewire by rotating the torque device in either direction to facilitate vessel selection.To aid in catheter navigation , gently rotate the guidewire as it is advanced.Between uses, rinse the guidewire in a basin of heparinized saline and wipe it gently with sterile, wet gauze and place in a basin of heparinized saline or a flushed dispenser tube to keep the hydrophilic surface wet until use.Based on the investigation result, no anomaly was found in the manufacturing history record.Since the actual sample was not returned, it was not possible to clarify the cause of occurrence.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.

Brand Name
TRAXCESS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19280712
Report Number2032493-2024-00371
Device Sequence Number20758922
Product Code DQX
UDI-Device Identifier00810170012280
UDI-Public(01)00810170012280(11)231107(17)261031(10)231107
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K080863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGW1420040
Device Lot Number231107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown